Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pain in abdomen. Duodenal ulcer found in endoscopy. Sore throat and nasal discharge after endoscopy. Taking protonix. Is nasal cavity ruptured?

About three months ago, I was admitted to the hospital for pain in my abdomen. They found out I have a duodenal ulcer , no antibiotics needed. When I was in the hospital, the doctor performed an endoscopy; I had normal symptoms afterwards; sore throat , groggy from IV, etc.. but, my right nostril will not stop running. It feels like I can constantly blow my nose. I ve always had allergic rhinitis(spelling?), asthma, etc... but never a consistent runny right nostril like this. It s really annoying b/c I constantly need to have a tissue with me. The only additional medication as a result of the findings is Protonix . Why is this happening to me? Was something in my nasal cavity ruptured?
Asked On : Sat, 7 Jul 2012
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
HI Julie.

THANKS FOR YOUR QUESTION.
AS YOU HAVE A HISTORY OF ALLERGIC RHINITIS AND YOU HAVE A PROCERUDER THAT NEED INTRODUCTION OF FOREIGN IN YOUR NOSTRIL SO EVERY CHACE THAT YOU HAVE A ATTACK OF ALLERGIC RHINITIS.

RARELY YOU MAY HAVE RUPTURE CRIBIFORM PLATE THAT LEAD TO CSF RHINORRHEA THAT LEAD TO CONTINEOUS WATERING FROM YOUR NOSE.

SO PLEASE VISIT A ENT SURGEON FOR PROPER EVOLUTION OF YOUR SYMPTOMS.ITS URGENT.

THANK YOU

DR SOURAV GANGULY
Answered: Sat, 7 Jul 2012
I find this answer helpful
Allergist and Immunologist Dr. Sujoy Khan's  Response
Hello,
It is unlikely due to the endoscopy as the entry for the scope is NOT via the nasal passage, unless you had a nasendoscopy via ENT previously.
Allergic rhinosinusitis is a common cause for runny nose and antihistamines with nasal sprays is the answer. Non-allergic rhinitis also presents in the same way. One other cause is CSF leak that your ENT specialist should be able to diagnose for you (need a MRI base of brain).
I would suggest a trial of long-actinh antihistamines with steroid nasal sprays for 3 months.
Answered: Sat, 7 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor